MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC MINNIE SUPPORT CATHETER; PERCUTANEOUS CATHETER

VASCULAR SOLUTIONS, LLC MINNIE SUPPORT CATHETER; PERCUTANEOUS CATHETER
Model Number 5707
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One-unit model of a minnie v2 catheter was returned for evaluation.Blood particulates were found on the catheter.The catheter was decontaminated.During flushing, solution trickled outside the proximal end catheter confirming leakage.The leak was noted at 5.5 cm from the hub.No other damage was noted on the catheter.Investigation is still in progress.The cause of the issue is currently undeterminable.A follow-up report will be issued after investigation is complete.
 
Event or Problem Description
As reported: customer states during case they noticed the hub of the catheter to be cracked and thus blood trickling out of catheter.Additional information received 30jul2020: patient did not suffer any adverse effect.When physician noticed air bubbles, they exchanged catheter for a new one and proceeded as normal.There was no indication or concern of an embolus.
 
Additional Manufacturer Narrative
One unit of minnie v2 was returned to vs for evaluation.Blood particulates were found on the catheter.During flushing, the solution leaked out of the proximal end of the catheter, confirming that the catheter leaks.The leak was noted at 5.5 cm from the proximal end of the hub, just distal of the hub.A kink on the shaft was noted just distal to the distal end of the hub.The outer trilayer lumen at the location of the kink was cut down and the inner lumen was exposed.It was noted that the inner lumen was crimped and twisted severely.No other damage was noted on the catheter.Based on product evaluation, the catheter was over torqued.Per ifu, it states the following precaution" exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending or kinking".Based on the information and returned product evaluation, the most likely root cause of the issue is operational context.

Brand Name
MINNIE SUPPORT CATHETER
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis, mn
MDR Report Key10437265
Report Number2134812-2020-00047
Device Sequence Number2743949
Product Code DQY
UDI-Device Identifier30841156100807
UDI-Public(01)30841156100807
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2021
Device Model Number5707
Device Lot Number652929
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight59